MAUDE Adverse Event Report: ABBOTT VASCULAR ACCULINK; CAROTID STENT

ABBOTT VASCULAR ACCULINK; CAROTID STENT
Catalog Number 1011343-30
Medical Device Problem Codes Material Separation (1562); Difficult or Delayed Activation (2577); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2019001.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous left common carotid artery.The patient presented with an aneurysm.The physician accessed the right groin with a 6 x 9 non-abbott sheath.A 6-8/30 acculink stent device was advanced and the shaft made a 90 degree turn (large bend) at the aneurysm.A bend at the shaft was noticed.There was a bit of a resistance due to the anatomy, but the device was able to cross the target lesion.Initially, the physician could not get the stent to deploy.But then the stent ultimately did deploy.However, during removal, the device became separated at the shaft.Although a separation occurred, the separated portion remained on the micro wire and everything was simply pulled out.Nothing remained in the patient.The patient is stable.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation and damage to the shaft were confirmed.The failure to advance and deployment issue were not able to be confirmed due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no complaints.The investigation determined that the reported difficulties were related to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACCULINK
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9212556
Report Number2024168-2019-12759
Device Sequence Number16219678
Product Code NIM
UDI-Device Identifier08717648076367
UDI-Public08717648076367
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number1011343-30
Device Lot Number9031161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date10/20/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6X9 SHUTTLE SHEATH
Patient Age73 YR
Patient Weight59